Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 8, NWS Omaha, NE

March 22, 20114 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Mar 22, 2011, 4:11 PM CDT for 4 counties in Nebraska. It was in force for 49 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 4:11 PM CDT (21:11 UTC)
Expired
Mar 22, 2011, 5:00 PM CDT
In force
49 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dodge County, NE, Douglas County, NE, Saunders County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 4:16 PM CDTHAIL 1.5Valley, NEGROUND ALMOST COMPLETELY COVERED WITH HAIL CLOSE TO PING PONG BALL SIZE. THE HAIL LASTED FOR AROUND 5 MINUTES.
Mar 22, 4:16 PM CDTHAIL 1.75Valley, NEGROUND ALMOST COMPLETELY COVERED WITH HAIL. THE HAIL LASTED FOR AROUND 5 MINUTES. UPDATED THIS REPORT - FOUND SOME HAIL UP TO GOLFBALL SIZE. WINDS ESTIMATED 50 MPH PLUS. LOTS OF VEHICLE DAMAGE.
Mar 22, 4:30 PM CDTHAIL 0.75Blair, NESOUTHWEST SIDE OF BLAIR 3/4 INCH HAIL
Mar 22, 4:30 PM CDTHAIL 0.88Bennington, NERELAYED FROM NEBRASKA STATE PATROL NEAR 156TH AND BENNINGTON ROAD
Mar 22, 4:30 PM CDTHAIL 1.75Bennington, NE192ND AND BENNINGTON RD
Mar 22, 4:30 PM CDTHAIL 2.5Bennington, NEHAIL JUST SLIGHTLY SMALLER THAN GOLFBALL SIZE
Mar 22, 4:39 PM CDTHAIL 1.252 E Fort Calhoun, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 2:03 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 477 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-475 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
477 m²/s²
0-3 km storm-relative helicity
501 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS53 KOAX 222111
SVROAX
NEC053-055-155-177-222200-
/O.NEW.KOAX.SV.W.0008.110322T2111Z-110322T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
411 PM CDT TUE MAR 22 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN DODGE COUNTY IN EAST CENTRAL NEBRASKA...
  DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
  EAST CENTRAL SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA...
  WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA...

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS OF AROUND 60 MPH OR HIGHER.  THIS STORM WAS LOCATED
  NEAR YUTAN...OR 22 MILES WEST OF OMAHA...AND MOVING NORTHEAST AT 60
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  OMAHA...VALLEY...WATERLOO...ELKHORN...ARLINGTON...KENNARD...FORT
  CALHOUN...BLAIR...WASHINGTON AND BENNINGTON.

THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
462 AND 466.

THE WARNED AREA INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS
157 AND 167.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN QUICKLY FLOOD ROADS...SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4115 9637 4128 9654 4168 9624 4157 9608
      4155 9610 4153 9609 4151 9605 4151 9604
      4153 9603 4151 9600 4149 9602 4147 9601
      4146 9597 4147 9594 4146 9593
TIME...MOT...LOC 2111Z 226DEG 66KT 4129 9636
WIND...HAIL 60MPH 1.00IN

$$

FOBERT
3 follow-up statements
693 
WWUS53 KOAX 222114
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
414 PM CDT TUE MAR 22 2011

NEC053-055-155-177-222200-
/O.CON.KOAX.SV.W.0008.000000T0000Z-110322T2200Z/
DODGE NE-DOUGLAS NE-SAUNDERS NE-WASHINGTON NE-
414 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
EAST CENTRAL SAUNDERS...DOUGLAS AND EXTREME SOUTHEASTERN DODGE
COUNTIES UNTIL 500 PM CDT...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED AT THE NWS OFFICE 
NEAR VALLEY WITH HAIL UP TO PING PONG BALL SIZE.  WINDS WERE ALSO 
ESTIMATED AT 50 MPH.  THIS STORM WAS LOCATED NEAR VALLEY...OR 17 
MILES WEST OF OMAHA...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  OMAHA...ELKHORN...ARLINGTON...KENNARD...FORT CALHOUN...BLAIR...
  WASHINGTON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL...DAMAGING WINDS...FREQUENT
LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4115 9637 4128 9654 4168 9624 4157 9608
      4155 9610 4153 9609 4151 9605 4151 9604
      4153 9603 4151 9600 4149 9602 4147 9601
      4146 9597 4147 9594 4146 9593
TIME...MOT...LOC 2113Z 226DEG 66KT 4131 9632
WIND...HAIL 60MPH 1.50IN

$$

FOBERT
732 
WWUS53 KOAX 222123
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
423 PM CDT TUE MAR 22 2011

NEC155-222131-
/O.CAN.KOAX.SV.W.0008.000000T0000Z-110322T2200Z/
SAUNDERS NE-
423 PM CDT TUE MAR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAUNDERS COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY.

LAT...LON 4120 9633 4124 9636 4126 9635 4129 9637
      4131 9641 4136 9641 4138 9644 4168 9624
      4157 9609 4155 9610 4153 9609 4151 9605
      4151 9604 4153 9603 4151 9600 4149 9602
      4147 9601 4146 9593
TIME...MOT...LOC 2121Z 226DEG 66KT 4139 9625

$$

NEC053-055-177-222200-
/O.CON.KOAX.SV.W.0008.000000T0000Z-110322T2200Z/
DODGE NE-DOUGLAS NE-WASHINGTON NE-
423 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON...
DOUGLAS AND EXTREME SOUTHEASTERN DODGE COUNTIES UNTIL 500 PM CDT...

AT 417 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED JUST NORTHEAST OF 
VALLEY PRODUCING HAIL UP TO GOLF BALL SIZE AND AND DAMAGING WINDS 50 
TO 60 MPH.  THIS STORM WAS LOCATED NEAR VALLEY...OR 17 MILES WEST 
OF OMAHA...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  OMAHA...KENNARD...FORT CALHOUN...BLAIR...WASHINGTON AND BENNINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4120 9633 4124 9636 4126 9635 4129 9637
      4131 9641 4136 9641 4138 9644 4168 9624
      4157 9609 4155 9610 4153 9609 4151 9605
      4151 9604 4153 9603 4151 9600 4149 9602
      4147 9601 4146 9593
TIME...MOT...LOC 2121Z 226DEG 66KT 4139 9625
WIND...HAIL 60MPH 1.50IN

$$

FOBERT
119 
WWUS53 KOAX 222146
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
446 PM CDT TUE MAR 22 2011

NEC053-222156-
/O.CAN.KOAX.SV.W.0008.000000T0000Z-110322T2200Z/
DODGE NE-
446 PM CDT TUE MAR 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN DODGE
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4146 9593 4127 9622 4130 9626 4134 9628
      4139 9628 4166 9622 4157 9609 4155 9610
      4153 9609 4151 9605 4151 9604 4153 9603
      4151 9600 4149 9602 4147 9601
TIME...MOT...LOC 2146Z 226DEG 66KT 4154 9604

$$

NEC055-177-222200-
/O.CON.KOAX.SV.W.0008.000000T0000Z-110322T2200Z/
DOUGLAS NE-WASHINGTON NE-
446 PM CDT TUE MAR 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHINGTON AND DOUGLAS COUNTIES UNTIL 500 PM CDT...

AT 441 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED WEATHER SERVICE 
METEOROLOGISTS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS 
AROUND 60 MPH.  THIS STORM WAS LOCATED NEAR KENNARD...OR 16 MILES 
NORTH OF OMAHA...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4146 9593 4127 9622 4130 9626 4134 9628
      4139 9628 4166 9622 4157 9609 4155 9610
      4153 9609 4151 9605 4151 9604 4153 9603
      4151 9600 4149 9602 4147 9601
TIME...MOT...LOC 2146Z 226DEG 66KT 4154 9604
WIND...HAIL 60MPH 1.00IN

$$

FOBERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:11 PM CDT, 0 minutes earlier.

Area forecast discussion, Mar 22, 4:11 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
411 PM CDT TUE MAR 22 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY.

OBVIOUS NEAR TERM CONCERN IS SVR POTENTIAL THIS EVENING. CELLS
CURRENTLY OVER SC NEB TAKING ADVANTAGE OF WEAK CAP IN PLACE. HOWEVER
18Z KOMA/KTOP SOUNDINGS SHOWED A TIGHT LID...BUT LATEST RUC
ADVERTISING CAP OVER CWA SHOULD WEAKEN SHORTLY. RUC CONTINUES TO
FOCUS BEST COMPOSITE PARAMETERS MUCAPE/EFF SHEAR ACCOMPANYING
ANTICIPATED FROPA EARLY THIS EVENING. UNTIL THEN A FEW SVR CELLS WILL
PROBABLY POP UP OVER OUR NEB CWA. CURRENT OBS PLACE COLD FRONT FROM
ABOUT KSUX TO ABOUT KHJH...AND TIME SERIES INDICATE FRONT SHOULD
CLEAR THE CWA ABOUT 01Z-02Z TIME FRAME. AT THIS POINT STILL THINK OUR
IA CWA WILL BE A BEST RISK TO SEE SVR ACTIVITY EARLY IN THE EVENING
WITH MODELS INDICATING ENVIRONMENT ABLE TO SUPPORT TORS. ON WED...
UPPER TROF SHIFTS EAST AND ALLOWS A RE-REINFORCING SHOT OF CAA TO
SLIDE SWD INTO THE CNTRL PLAINS. APPEARS THAT FORCING IS RATHER WEAK.
LACK OF UPPER LVL QVECT CONVG AND RELATIVELY WEAK OMEGA SUGGESTING
CAA PRETTY MUCH OVERCOMING AND POTENTIAL LIFT VIA DPVA. THUS HAVE
DECIDED TO LAY ONLY SMALL TOKEN POPS ALONG THERMAL GRADIENT SETTING
UP ALONG THE NEB/SD BORDER DURING THE MORNING...THEN RAIN IN THE
AFTN. IMPULSES PUSHING THRU THURSDAY NIGHT/FRIDAY WILL AGAIN BRING
SHOT FOR RA/SN MIX NRN CWA AND RA SOUTH.

DEE

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY

A RETURN TO COLDER TEMPERATURES IS INDICATED IN THE EXTENDED PERIOD
WITH A MIX OF RAIN AND SNOW POSSIBLE FOR SATURDAY AND AGAIN SUNDAY
NIGHT INTO MONDAY OR TUESDAY DEPENDING ON THE CHOICE OF MODEL.
00Z ECMWF MUCH STRONGER AND A BIT SLOWER WITH ITS UPPER WAVES AND
MORNING GUIDANCE FROM HPC TENDS TO FOLLOW THIS SOLUTION. THE ECMWF
ALSO WANTS TO HANG ON TO THE COLDER TEMPERATURES ON TUESDAY DUE TO
ITS STRONGER WAVE IDEA COMPARED TO 12Z GFS.
&&

.AVIATION...

18Z TAFS

SFC LOW PRESSURE MOVING ACROSS THE REGION WILL CREATE VARIABLE
CONDITIONS ACROSS THE TAF SITES MAINLY EARLY IN THE PERIOD THROUGH
THE EVENING HOURS. SCATTERED THUNDERSTORMS ARE POSSIBLE AT ALL 3
SITES HOWEVER ONLY MENTIONED A TEMPO -TSRA CHANCE AT KOMA WHERE
CONFIDENCE IS HIGHER AND LEFT MENTION OUT OF BOTH KOFK AND KLNK. A
COLD FRONT WILL QUICKLY PUSH THRU THE TAF SITES THIS EVENING TURNING
SFC WINDS TO THE NORTHWEST AND FAIRLY GUSTY FOR A BIT. KOFK MAY GO
DOWN TO MVFR BRIEFLY FOR BOTH LOW CLOUDS AND VISIBILITY BUT NOT
EXPECTING THAT TO LAST LONG INTO THE MORNING HOURS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&
Hazardous weather outlook, Mar 22, 11:49 AM CDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1149 AM CDT TUE MAR 22 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-230700-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1149 AM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
NORTHEAST KANSAS AND SOUTHEAST NEBRASKA AND QUICKLY MOVE EAST
TOWARD SOUTHWEST IOWA BY EARLY EVENING. THESE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

IN ADDITION...A LINE OF STORMS IS EXPECTED TO DEVELOP ALONG A COLD FRONT
THAT WILL EXTEND FROM SOUTHEAST SOUTH DAKOTA INTO SOUTH CENTRAL
NEBRASKA THIS AFTERNOON. THE STORMS ARE EXPECTED TO MOVE EAST
SOUTHEAST ALONG THE COLD FRONT THROUGH THE EARLY EVENING HOURS. THESE
STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY IN EXTREME EASTERN NEBRASKA AND ACROSS
SOUTHWEST IOWA.

EXTREME FIRE DANGER IS FORECAST ACROSS SOUTHEAST NEBRASKA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF A MIX OF PRECIPITATION ACROSS THE OUTLOOK
AREA THURSDAY NIGHT. THE PRECIPITATION MAY STAY AS ALL SNOW IN
NORTHEAST NEBRASKA AND PARTS OF WEST CENTRAL IOWA. A RAIN...SNOW
MIX WILL AGAIN BE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
EARLY THIS EVENING.

KERN

In the hours before

Special weather statement, Mar 22, 2:56 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
256 PM CDT TUE MAR 22 2011

NEZ018-032-033-222030-
CUMING NE-STANTON NE-WAYNE NE-
256 PM CDT TUE MAR 22 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN STANTON...EASTERN WAYNE AND
NORTHWESTERN CUMING COUNTIES UNTIL 330 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CLARKSON...OR 22 MILES SOUTHEAST OF
NORFOLK...MOVING NORTH AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PILGER...
  WAYNE...
  8 MILES SOUTH OF WAYNE...

MAYES
Local storm report, Mar 22, 3:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
333 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 PM     HAIL             1 E WAYNE               42.24N 97.00W
03/22/2011  M0.75 INCH       WAYNE              NE   TRAINED SPOTTER

            MOSTLY PEA-SIZE...A FEW UP TO DIME SIZE.

&&

CHERMOK
Local storm report, Mar 22, 3:39 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
339 PM CDT TUE MAR 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             WAYNE                   42.24N 97.02W
03/22/2011  M1.00 INCH       WAYNE              NE   TRAINED SPOTTER

            HAIL UP TO QUARTER SIZE REPORTED IN WAYNE TO 1 MILE EAST
            OF TOWN...HAIL WAS FROM 332 TO 338 PM.

&&

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 3:19 PM CDTSevere Thunderstorm WarningOAXStanton, Wayne28 min
Mar 22, 3:21 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward24 min
Mar 22, 3:43 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe32 min
Mar 22, 3:54 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge, Thurston51 min
Mar 22, 4:10 PM CDTSevere Thunderstorm WarningOAXCass, Otoe50 min
Mar 22, 4:36 PM CDTTornado WarningOAXBurt, Thurston24 min
Mar 22, 4:48 PM CDTSevere Thunderstorm WarningOAXWashington42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.